# SDR CA140603006

- Difficulty date: June 3, 2014
- Submitted: March 12, 2015
- Operation: General aviation
- Make and model: Beech 1900C
- Aircraft time: 32,114 hours
- Engine: Pwa PT6A65B
- System (JASC): 2435 · Starter-Generator
- Part: Bearing
- Part number: 03600918
- Condition: Misinstalled
- Location: Starter Gen
- Component: Starter Generat, Lucas
- Component part number: 23085001
- Stage of operation: NR
- How discovered: O
- Nature of condition: W, H, J
- Precautionary procedure: A

## Discrepancy

(CAN) ACFT RETURNED TO BASE AFTER A LT DC GENERATOR FAILURE IN FLIGHT.  THE STARTER GENERATOR WAS REPLACED AND THE ACFT CONTINUED ON ITS INTENDED ROUTE.  ON RECEIPT OF THE TEAR-DOWN REPORT, IT WAS FOUND THAT THE LAST O/H COMPLETED HAD THE BEARINGS INSTALLED INCORRECTLY, BACKWARDS IAW SB 23085-0XX-24-04.  DUE TO THE BEARINGS BEING INSTALLED INCORRECTLY AND THE GENERATOR FAILING, THE BRUSHES, BEARING RETAINER, STATOR, ARMATURE, FAN, AND COVER WERE ALL DAMAGED.  THE LAST STARTER GENERATOR THAT WAS SENT FOR SCHEDULED O/H WAS FOUND TO HAVE THE BEARING INSTALLED BACKWARDS AS WELL. THIS STARTER GENERATOR HAD NOT FAILED ON WING, BUT WAS FOUND TO HAVE A HEAVY "GRINDING" NOISE WHEN CHECKED.
